MAUDE Adverse Event Report: CARDINAL HEALTH ENTFLX 12FR 43IN W STYL YPORT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH ENTFLX 12FR 43IN W STYL YPORT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721252
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports: the professional was removing the metal guide from the sne that had already passed on the patient when the plastic tip loosened and the metal part (which looks like a hook) entering and piercing the finger.Per additional information received on (b)(6) 2022, there was a lot of resistance to release the guidewire and the tip released from the guide wire.Curative intervention was required as a result of the puncture to the nurse.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.Device evaluation comment: the customer stated that the device will not be returned for evaluation because it was discarded.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported complaint.A sample analysis could not be performed since no photo nor actual samples were received for evaluation.Without a sample or photos evaluation, a possible root cause cannot be determined; conditions reported could not be confirmed.The manufacturing process was reviewed and determined that all process and controls were followed, including sub-assemblies, finished product assembly, packaging and inspections.Current controls includes a 100% visual inspection by production personnel according to standard work instruction.There were no abnormal conditions found that could trigger the reported condition.According to the ifu (instructions for use) for the proper procedure for insertion of the feed tube and extraction of the stylet: "using a syringe, inject approximately 10 cc of water into the tube to activate the hydromer coating." a risk assessment was performed to determine the occurrence of the reported failure mode.Based on the above analysis, the observed occurrence of harm is (0.003% and 0.004% (1, improbable) which is equal the range of the expected occurrence of harm (o) (1, improbable).The current process is running according to product specifications meeting quality acceptance criteria.We will continue monitoring the process for any adverse trends that require immediate attention.

Brand Name
ENTFLX 12FR 43IN W STYL YPORT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15396842
Report Number9612030-2022-03383
Device Sequence Number6179406
Product Code KNT
UDI-Device Identifier10884521518919
UDI-Public10884521518919
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884721252
Device Catalogue Number8884721252
Device Lot Number2204101164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown